On the distributions of infinite server queues with batch arrivals
Andrew Daw () and
Jamol Pender ()
Additional contact information
Andrew Daw: Cornell University
Jamol Pender: Cornell University
Queueing Systems: Theory and Applications, 2019, vol. 91, issue 3, No 8, 367-401
Abstract:
Abstract Queues that feature multiple entities arriving simultaneously are among the oldest models in queueing theory, and are often referred to as “batch” (or, in some cases, “bulk”) arrival queueing systems. In this work, we study the effect of batch arrivals on infinite server queues. We assume that the arrival epochs occur according to a Poisson process, with treatment of both stationary and non-stationary arrival rates. We consider both exponentially and generally distributed service durations, and we analyze both fixed and random arrival batch sizes. In addition to deriving the transient mean, variance, and moment-generating function for time-varying arrival rates, we also find that the steady-state distribution of the queue is equivalent to the sum of scaled Poisson random variables with rates proportional to the order statistics of its service distribution. We do so through viewing the batch arrival system as a collection of correlated sub-queues. Furthermore, we investigate the limiting behavior of the process through a batch scaling of the queue and through fluid and diffusion limits of the arrival rate. In the course of our analysis, we make important connections between our model and the harmonic numbers, generalized Hermite distributions, and truncated polylogarithms.
Keywords: Batch arrivals; Infinite server; General service; Time-varying; 60K25; 90B22; 60G50 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://link.springer.com/10.1007/s11134-019-09603-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:queues:v:91:y:2019:i:3:d:10.1007_s11134-019-09603-4
Ordering information: This journal article can be ordered from
http://www.springer.com/journal/11134/
DOI: 10.1007/s11134-019-09603-4
Access Statistics for this article
Queueing Systems: Theory and Applications is currently edited by Sergey Foss
More articles in Queueing Systems: Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().